MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012451-15
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined.In this case, it is unknown if the violations of the instructions for use (ifu) caused or contributed to the reported complaint.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, ifu states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.Also, the device was not prepared (air aspiration) outside the anatomy.It should be noted that the cdc, nc trek rx, global, ifu specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, insufficient prep, interactions with other devices or lesion calcification.In this case, a conclusive cause could not be determined since the device was not retuned for analysis and limited information was provided.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6- medical device problem code 2017: failure to follow steps / instructions.
 
Event or Problem Description
It was reported this was a procedure to treat a mildly tortuous and 99% stenosed right coronary artery.An nc trek rx 3.50x15mm balloon delivery catheter (bdc) was inserted and inflated to 12-14atm.However, a pressure leak was detected, and upon inspection, a balloon rupture was observed.Therefore, the bdc was removed without further issues and replaced with another nc trek.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23822717
Report Number2024168-2025-12109
Device Sequence Number9974568
Product Code LOX
UDI-Device Identifier08717648151989
UDI-Public(01)08717648151989(17)271031(10)41128G2
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012451-15
Device Catalogue Number1012451-15
Device Lot Number41128G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown